Request Legal Help Now - Free
LAWSUITS NEWS & LEGAL INFORMATION

$325M Neurontin Consumer Fraud Class Action Settlement Reached


This is a settlement for the Neurontin lawsuit.

Los Angeles, CA: A $325 million preliminary settlement has been reached by Pfizer Inc and Warner-Lambert Co. LLC and plaintiffs who filed a consumer fraud class action lawsuit over the marketing of the pharmaceutical companies' drug Neurontin (gabapentin).

Brought by a class of third-party payers, the lawsuit alleges Pfizer and Warner-Lambert fraudently marketed Neurontin according to documents filed in Massachusetts federal court on Friday.

The deal comes after more than 10 years of "hard-fought litigation,"and will resolve all claims brought against the defendants. Among the class plaintiffs are Harden Manufacturing Corp., and Louisiana Blue Cross/Blue Shield and other third-party payers such as union health and welfare plans.

The plaintiffs alleged in several lawsuits that were consolidated into a multi-district litigation (MDL) before the United States District Court for the District of Massachusetts, that Pfizer and Warner Lambert fraudulently marketing the drug and causing the plaintiffs economic damage.

Specifically, the allegations states that Neurontin was marketed off-label for a variety of uses not approved by the US Food and Drug Administration, in a variety of ways.

The case is In re: Neurontin Marketing and Sales Practices Litigation, case number 1:04-cv-10981, MDL docket number 1629, in the United States District Court for the District of Massachusetts.

Legal Help

If you have a similar problem and would like to be contacted by a lawyer at no cost or obligation, please fill in our form.
Published on Jun-2-14


READER COMMENTS

Posted by

on
Been taking Neurontin 300mg 2 @ 6 times a day for 16 years to present and I have sever memory loss with tremors on one side, restless legs and have great difficulty just thinking the simplest things.

Posted by

on
Yes my name is Kenneth Brown and I was trying to get in touch with you about this Gabapentin I have been taking it for five and six years and it got my toes foot feeling numb then in my toes feel like somebody hitting them with a sledgehammer Summit and hurts so bad it makes me want to cry and I have sore throat sometime earache sometime both on the left side fingers feel numb and my number is 9 8 0 833-xxxx thank you

Posted by

on
I was prescribed Neurontin a few years ago now and it was the worst experience of my life! I became seriously suicidal depressed crying every day so hard I was hyperventilating, completely closed myself off to the world and stopped taking care of myself! It affected my job, my relationships, and many other aspects of my daily life! I did not understand what was wrong with me because I had never felt this way before and my back dr who prescribed it never explained that this was a possible side effect! I couldn’t take how I felt anymore and called my regular dr crying so hard I was hyperventilating and telling her there was something seriously wrong with me as I had never been so depressed in my life! She was very concerned just by how I sounded over the phone and she was the one who finally asked if I had started taking any new medications as we were trying to figure out what could possibly be causing such a drastic change in my personality and life! When she heard I was recently prescribed neurontin, for a couple of months at the time, she told me to stop taking it immediately and that she didn’t understand why other drs kept prescribing it because it was a horrible medication and she hated it! I immediately stopped taking it but it took a long time for me to even feel somewhat close to my old self and I have been struggling with depression a lot since! Due to circumstances that being so severely depressed while taking Neurontin caused in my life it felt like my life just started spiraling downward from that point! The damage was already done thanks to Neurontin and the depression it caused me! I haven’t been able to get back on track since! I wish I was never given this horrible drug! It’s absolutely horrendous that it is still being prescribed to this day!!

Posted by

on
I have been taking 900mgs of gabapentin three times a day. I have been experiencing short term memory loss, confusion, forgetting the names of everyday objects, disorganization and I can't learn anything new. I'm an avid reader and I find I am always clicking on the same words an author uses in his/her books to look the up in the dictionary. I simply can't learn new words. I have to set alarms for my meds and still sometimes forget to take them. I set alarms for doctor appointments, family function, etc. I did have leukemia and I thought I had chemo brain. My oncologist said that couldn't be true after nearly 5 years after my chemo. I'm only 50 years young. I even forget my grandchildren's names. It's so frustrating and embarrassing. What should I do from here?

Posted by

on
I have been taking Gabapentin for about a year and a half and I am quadreplegic it was prescribed for nerve pain and it works only a liitle bit but I have had increasingly worse stomach issues since starting this drug I sometimes go up to a week or more without a bowel movement and have severe stomach and kidney pain I have long painful nights without sleep my cramping is so bad I am in tears for several days at a time I need help or advice as what I can do? to get help resolving this I really am miserable.

Posted by

on
I've been taking Gabapentin - 800 mg 3x daily. I've had no problems. In the beginning I did have some dizzy spells, and a little sleepy, but the side affects are gone. I started out at 200 mg and slowly increased to the 800 mg. My pain is much better and so is my sleep. I don't know if taking Neurontin would have the same affects on me though. I wouldn't dream of stopping Gabapentin.

Posted by

on
I took Neurotin about 15-16 years ago, that's how long this medicine has been around and it's causing the same side effects it did back then to this date....
My neurologist gave it to me for migraine headaches. I felt horrible taking it, I would loose my balance, My depth perception was off and I was dizzy all of the time. I told my doctor at that time how it was affecting me, he said side effects will go away your body has to get use too.. He was full of crap!!! It never goes away, I finally just stopped myself, and thank God little by little I started to feel better.. They really need to look into this drug because no one in there right might mind can function through out the day their normal work day. I was told that I looked like I had been drinking alcohol.. And I knew I hadn't but that's how this drug effects you. You can't walk straight, think straight, delayed reaction in thinking and walking. Stumble over curbs, stay dizzy all of the time. I have this drug listed on my allergic reaction list. I never want this drug ever again.!!!!

Posted by

on
I took Neurontin for a while and found that it made me dizzy and sleepy and had to stop taking it I almost fell asleep driving I'm afraid to tell my doctor because I'm afraid he'll take my other medicines away from me so I just keep getting them filled and stop taking it they gave it to me for the nerves in my legs and back

Posted by

on
Hi Donald Sorrells I'm sorry to hear about your situation. I must say though I'm confused about the wording of Neurontin then in parenthesis Gabapentin. Because yes it may be a generic version it's definition if looked up is quite different. I'd prefer Neurontin if affordable. But I'm here to warn you especially if you already have dizzy spells! That Neurontin if you take more than recommended dose will cause you problems. And I'm not talking about a lot more. I accidently took Mg's equalling out to be dbl I guess I was supposed to break it in half but didn't know at that time. Well I was in my bathroom in front of the mirror and my top half started leaning forward! My face was on the mirror. I had to laugh at myself, I was well aware of what was happening thank goodness. And for the life of me can't figure out why it was only my top half that wanted to lean! Alittle later I had to go to the store and my husband had to hold me up as I walked! I admit it was quite a funny site and experience! Later that day over the phone I got the reason explained which was I took too many Mg's! Be careful!

Posted by

on
I never knew anything about a suit about the drug,neurontin,Ive taken it since 2013 dr.gave it to me for pain,i have dizzy spells,at times I can lose my balance,@have fell 2times in my bathroom,i can't seem to remember slot of stuff,I was an over,the road truck driver for 18 yrs.now I forget where I live.im on disability@ medicare,that helps,wife says I'm crazy as hell,i don't know.DW.

Posted by

on
I took neurontin for a number of years and has caused issues. They gave It to me for sleep and I ended up with serious stomach issues

ADD YOUR COMMENT ON THIS ISSUE

Fields marked * are mandatory. Please read our comment guidelines before posting.

*Name:

Note: Your name will be published with your comment.

*Email Address:

Your email will only be used if a response is needed.
*Your Comment:

Are you the defendant or a subject matter expert on this topic with an opposing viewpoint? We'd love to hear your comments here as well, or if you'd like to contact us for an interview please submit your details here.
Request Legal Help Now! - Free